Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 33, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Apr 17, 2021, 7:47 AM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2021, 7:47 AM EDT (11:47 UTC)
- Expired
- Apr 18, 2021, 3:05 AM EDT
- In force
- 19 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
384 WHUS71 KCAR 171147 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 747 AM EDT Sat Apr 17 2021 ANZ050>052-172200- /O.CAN.KCAR.GL.W.0018.000000T0000Z-210417T1200Z/ /O.NEW.KCAR.SC.Y.0033.210417T1147Z-210418T0000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 747 AM EDT Sat Apr 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Norcross
3 follow-up statements
483 WHUS71 KCAR 172031 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 431 PM EDT Sat Apr 17 2021 ANZ050-051-180600- /O.EXT.KCAR.SC.Y.0033.000000T0000Z-210418T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 431 PM EDT Sat Apr 17 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT SUNDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 5 to 8 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 8 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ052-180000- /O.CON.KCAR.SC.Y.0033.000000T0000Z-210418T0000Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 431 PM EDT Sat Apr 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Norcross
156 WHUS71 KCAR 180051 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 851 PM EDT Sat Apr 17 2021 ANZ050-051-180900- /O.CON.KCAR.SC.Y.0033.000000T0000Z-210418T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 851 PM EDT Sat Apr 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 5 to 8 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 8 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
323 WHUS71 KCAR 180705 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 305 AM EDT Sun Apr 18 2021 ANZ050-051-180815- /O.CAN.KCAR.SC.Y.0033.000000T0000Z-210418T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 305 AM EDT Sun Apr 18 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... A few wind gusts may reach 25 kt off the Washington County coast early this morning. Otherwise, winds will gradually diminish today. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Apr 17, 6:14 AM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Apr 17, 6:14 AM EDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Caribou ME 614 AM EDT Sat Apr 17 2021 .SYNOPSIS... Low pressure will cross the southern Gulf of Maine today and continue south of Nova Scotia tonight. High pressure will cross the area Sunday into Monday then move south of the region Tuesday. Low pressure will approach on Wednesday. && .NEAR TERM /THROUGH TONIGHT/... 6:10 AM Update...The band of wet snow across the area is progressing north as it weakens. Radar indicated a concentrated area of moderate snowfall over east central areas including far southern Aroostook County, northern Washington County and northern Penobscot County overnight where several inches of snow likely fell mainly over higher elevations. Roads will be slushy and snow covered early this morning in these areas but should only be wet by late morning. Adjusted temps up about a degree across the area. Otherwise, the forecast remains on track. Low pressure tracking along the southern Gulf of Maine today is occluded and weakening. Bands of precipitation wrapping around the low will continue to slowly push north but will weaken and become lighter as the storms dynamic lift becomes weaker. Low level temperatures are cold enough to support mostly wet snow early this morning but may warm enough during the day for a mix of light wet snow and rain. Up to 3 to 4 inches of snow is likely over the higher elevations across the central parts of our area where a persistent band of snow has set up before the snow tapers off to spotty rain and snow showers later today. The low center will continue east, south of Nova Scotia tonight. Moisture wrapping around the system will keep the sky mostly cloudy and some light rain or snow showers are still possible in the northwest. The low will be southeast of Nova Scotia Sunday as weak circulation around the low keeps the sky mostly cloudy. However, a corridor or drier air circulating into the system may allow some breaks in the overcast during the midday and afternoon. Highs Sunday will be near normal ranging from the upper 40s north to near 50 Downeast. && .SHORT TERM /SUNDAY THROUGH MONDAY/... Low pres will lift up across the Gulf of St. Lawrence w/its influence still being felt across the region w/lots of clouds into midday Monday. These clouds will keep temps up some Sunday night w/upper 20s and lower 30s expected across the n and w, while further s, temps are expected to be in the mid 30s. The 00z ECMWF and GFS show a weak disturbance moving across the region on Monday. There is some weak forcing noted especially above 700 mbs. Upper flow is more WNW, so not expecting much in the way of precip(rain showers). Stayed close to the daycrew's assessment of going w/20% pops for rain showers, and mainly across the wrn areas. A more noticeable feature will be the milder temps on Monday w/daytime readings hitting the upper 50s and lower 60s, thanks in part to some sunshine by early afternoon. Skies are expected to clear Monday night as a ridge of high pres moves across the region w/light winds. A chilly night expected w/overnight temps in the 30s for more sites w/around 40 along the coast. The ridge is a quick mover and will pull to the east by Tuesday morning followed by a cold front apchg from the west. Mild air ahead of the front and some sunshine will allow for another mild day w/daytime temps forecast to be in the 60s. The exception to this will be across the w and nw areas as clouds moving are expected to put a lid on any further heating. The GFS is does show some weak forcing w/this front and brings some rain showers to the western areas. The ECMWF hints at a stronger front w/some significant cooling behind the front and shows a bit more coverage in regards to the rain showers. Looking at its vorticity fields however, the best forcing appears to be n and w of the Maine border. Therefore, given this, decided to stay w/a dry forecast and kept precip chances w and n of the Maine border. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... The cold front is expected to move to the e Tuesday night and appears to stall along the Maine-New Brunswick border. A chilly night especially across the n and w as overnight temps could drop into the upper 20s and lower 30s w/some clearing initially, but clouds are forecast to move in w/nrn and wrn areas seeing the most cloudiness. This will put a lid on any further drop in the temps. Then things start to get interesting come Wednesday as low pres moving out of the Ohio Valley heads towards the New England region. A SSE flow ahead of this system will allow for another day of milder temps for Wednesday. The 00Z ECMWF and GFS have come into better agreement as far as placement of the low and potential for significant precip. The differences are in timing of the precip and and the temps profile. The 00Z run of the ECMWF is quite different than its 12z run, as it is showing a warmer solution w/a majority of the precip being all rain, expect for the wrap- around cold allowing for a changeover to snow Thursday night into Friday morning. The 12z run was showing the potential for significant wet snow across portions of Northern Maine and the NW Woods. It is also the slower solution, while the GFS continues to be faster w/bringing in the significant precip by Wednesday night. It also shows colder air wrapping in behind the low on Thursday as it lifts up into Canada which allows for any rain to change to some snow. Attm, given the differences and this being day 6, decided to stay w/a blended solution and kept most of the region warm enough for rain. The exception is the NW region as some snow is possible w/the colder air trying to wrap in behind the low. Friday is expected to be an unsettled day w/clouds and perhaps some showers. && .AVIATION /10Z SATURDAY THROUGH WEDNESDAY/... NEAR TERM: IFR conditions are expected today in low clouds and some rain and snow showers. IFR conditions will persist tonight but may improve to MVFR in southern areas late tonight. Winds will be northerly today through tonight. SHORT TERM: Sunday night through Tuesday will feature mainly VFR conditions. One item to note on Tuesday will be the potential for some gusty SW winds in the afternoon w/gusts apchg 30 kt. Tuesday night into Wednesday...Continued VFR into early Wednesday. Conditions could deteriorate by Wednesday afternoon to MVFR/IFR and some light rain as a SSE flow sets up ahead of apchg low pres system. Light WSW winds < 6kt Tuesday night becoming SSE at 10-15 kt. && .MARINE... NEAR TERM: North winds will gradually drop below Gale this morning then below SCA tonight as low pressure slides east and away and weakens through the weekend. Seas will be up to 10 feet early this morning but will drop down to 5 ft this evening and 4 ft late tonight. SHORT TERM: Winds and seas will be dropping off Sun night into Mon w/W winds of 10-15 kt becoming SW by Mon afternoon and holding there into Mon night. Seas 2-3 ft. Tue into Wed... Winds strengthen later Tuesday into Tuesday night ahead of an apchg cold front w/SW winds of 15-20 kt w/gusts close to 25 kt. Seas are expected to build to 4-5 ft. For Wed, SW winds 10-15 kt becoming SSE at 15-20 kt. Seas at 5 ft w/the outer zones seeing waves possibly building to 6 ft by Wed evening. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...Gale Warning until 8 AM EDT this morning for ANZ050>052. && Near Term...Bloomer Short Term...Hewitt Long Term...Hewitt Aviation...Bloomer/Hewitt Marine...Bloomer/Hewitt
Hazardous weather outlook, Apr 17, 2:57 AM EDT, 4 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 257 AM EDT Sat Apr 17 2021 MEZ001>006-010-011-015>017-029>032-180700- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 257 AM EDT Sat Apr 17 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. A band of moderate snowfall across central parts of the area early this morning will make roads slippery and snow covered. Snow and rain will gradually taper off during the day today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-180700- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 257 AM EDT Sat Apr 17 2021 ...GALE WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Apr 17, 5:27 AM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
527 AM EDT SAT APR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 AM SNOW 1 SW JONESBORO 44.66N 67.58W
04/17/2021 E3.0 INCH WASHINGTON ME TRAINED SPOTTER
&&Local storm report, Apr 17, 7:21 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
721 AM EDT SAT APR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 AM SNOW 4 E EAST MACHIAS 44.74N 67.32W
04/17/2021 M4.0 INCH WASHINGTON ME TRAINED SPOTTER
0615 AM SNOW 1 SSE CENTERVILLE 44.69N 67.67W
04/17/2021 E2.0 INCH WASHINGTON ME PUBLIC
0630 AM SNOW 1 SW EAST MACHIAS 44.73N 67.40W
04/17/2021 M3.0 INCH WASHINGTON ME TRAINED SPOTTER
0633 AM SNOW PERRY 44.97N 67.07W
04/17/2021 M3.0 INCH WASHINGTON ME PUBLIC
0715 AM SNOW 4 NNW PERRY 45.03N 67.10W
04/17/2021 M3.0 INCH WASHINGTON ME TRAINED SPOTTER
&&
JSLocal storm report, Apr 17, 7:31 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
731 AM EDT SAT APR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW EASTPORT 44.91N 66.99W
04/17/2021 M3.2 INCH WASHINGTON ME TRAINED SPOTTER
&&
JSLocal storm report, Apr 17, 7:33 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
733 AM EDT SAT APR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM SNOW SHERMAN 45.87N 68.41W
04/17/2021 M3.0 INCH AROOSTOOK ME PUBLIC
&&
JSLocal storm report, Apr 17, 7:37 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
737 AM EDT SAT APR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 AM SNOW 2 N CARY 46.02N 67.85W
04/17/2021 M1.0 INCH AROOSTOOK ME PUBLIC
&&
JSNearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.